It is currently Sun Aug 20, 2017 7:44 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 4 posts ] 
Author Message
PostPosted: Thu Sep 30, 2010 1:10 pm 
Offline
Power Poster
Power Poster

Joined: Sat Jul 10, 2010 2:37 pm
Posts: 53
Hi All,
I've got a serious problem going on here, need some help...

It's been two days now that I've been on Generic Subutex, switched from Suboxone. not only because Suboxone is no longer covered by my insurance but also I'm being treated for pain as well as for maintenance therapy.

My dose of 4mg 2x daily didn't change, but I've got some serious problems with the generic Subutex and something is DEFINITELY wrong, very,very wrong here......

On my 2x dosing with Suboxone, I did sometimes notice that I was "ready" for my evening dose, despite the long half life. I could tell
because I'd feel more pain, and could kind of sense it "wearing off", but it was really no biggie....In fact I occasionally missed my evening dose and fell asleep...no problems....no major mood problmes.

With the new (unscored, hard-as-a-rock) Generic Subutex: "Buprenorphine 8mg SL" tablets" (I'm wondering what the SL is??), I take my morning dose and it wears off in a couple of hours, I mean like completely....I go from feeling fine & enthusiastic after my morning dose to just getting worse literallly by the hour, by noon I feel crappy, and by late afternoon I fell HORRIBLE- incredibly depressed, hopeless, like I'm in full-blown withdrawal.

The evening dose helps the problem, but I just don't get it here if this supposed to be the same drug. Mind you I've never taken Subutex at all before, just Suboxone......but like I said its effect lasted me a long, long time - I NEVER experienced anything close to this.

This is pretty much an emergency situation, i'm gonna start by calling the pharmacy to make sure I have the right drug, especially since I don't know about the XL....but can anyone help me understand why this would happen. I wonder if the Brand Subutex
would be different and this is one of those "sub-standard" generics?

Gosh I hope there's a way to make this better, because this is NOT a good thing! I swear the half-life of this stuff seems to be 2 hours instead of 39.

Thanks, I'll just be here freaking out until I can figure out why this is happening!!

Runner


Top
 Profile  
 
 Post subject:
PostPosted: Thu Sep 30, 2010 2:09 pm 
Offline
Average Poster
Average Poster

Joined: Sun Sep 26, 2010 8:44 pm
Posts: 25
"With the new (unscored, hard-as-a-rock) Generic Subutex: "Buprenorphine 8mg SL" tablets" (I'm wondering what the SL is??)"

Round white unscored tablets with 54 over a 411? Those are the right thing, buprenorphine 8mg SL. The SL stands
for sublingual which means they are to be administered under the tongue. I just was recently put on Subutex
for the first time and got these same tablets. I was very doubtful when I took my first one. They don't taste very
good but they seem to work very well from what I have seen and heard personally. I don't know why you would
be having this trouble and I am certainly no official expert. Have you always been on 4mg twice a day? Maybe you could
talk to your doctor about this and possibly get your dose raised to 8mg twice daily?


Top
 Profile  
 
 Post subject:
PostPosted: Thu Sep 30, 2010 2:34 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
When it comes to using bupe for pain control, it's normal for it to wear off after anywhere from 4-8 hour, with the mean being 6 hours. This is why we pain patients dose 2-3 times daily. That's not your imagination. Now I can't see how it's total effects are wearing off so quickly, other than maybe for some unknown reason you're not getting good absorption. Maybe try holding it in your mouth longer than you used to. Perhaps you got better biolavailability from the suboxone than you're getting from the generic subutex. That's all I can think of.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Thu Sep 30, 2010 3:52 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Tue Feb 16, 2010 2:20 pm
Posts: 635
I was going to make the same suggestion as hatmaker, hold it in your mouth longer, try very hard not to swallow for at least 15 minutes, if you can.....maybe even attempt the "maximum absorption method" that Dr. Junig describes here someplace?

One other thing, just in case: One person from my substance abuse group switched from Suboxone to Subutex and he was under the mistaken impression that subutex is swallowed and not taken sublinguilly, so he had the same problem because he was just tossing them down his throat with a sip of water.....I don't suppose you did that, did you?


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 4 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group